Does any one else have this strange anxiety related thing?

Having been diagnosed GAD ive had many of the normal anxiety symptons but over the last 3 years i have had a strange but debilitating thing happen. I get palpitations but then a stiffening of the facial muscles, often also a droop in my lower lip, my whole face,jaw and teeth tense and clench up, so i can hardly talk or eat. Only thing i find to do to try and ease it is to lay down in the dark and when available take a clonazapem. It makes me tired without the medication and can get such a bad one it can last 2 days. I'm desperate as i'm now getting them so often, even with situations or people that i am normally comfy with. I have seen a neurologist as i am on a anti anxiety/ depression meds and he thought i had a side effect from too much serotonin. My only next hope is therapy. Any thoughts or comments welcomed, desperate!

3 Replies

oldestnewest
  • The form anxiety takes in us is beyond belief isn't it? I really feel for you! a side effect? oh dear :( Does any sort of massage help? it sounds to be tension in the very strong jaw muscles, but it could just as easy have been another part of the body. My only thought at this moment is tension and relaxation exercises. Clench , hold and relax, until you can control it. Sorry to hear of this....hopefully someone will come up with a better answer Lots of Love x Ella x

  • Hi. gar. Welcome to the site as this is you first visit. As you have seen your GP and are on medication there is only one thing to do. Palpitations and ALL the symptoms you mention are classic of anxiety and will remain with you as long as you go on feeding them with fear. FEAR is doing this to you. You are afraid of the symptoms; you run away (metaphorically) in fear and fear pursues you. You cannot escape from fear but you can ACCEPT it as NORMAL in the circumstances you are creating for yourself. Does this make sense to you? Normal fear is ok. It protects us from harm. But ABNORMAL fear does not. It harms us and distorts our thinking so that EVERYTHING is exaggerated. A loud noise is louder; people talking seem load; a car backfiring can put us in a panic. As to therapy. There are many out there and you have to choose one that suits you, but to me TOTAL ACCEPTANCE is the real therapy. Your GP could advise you on CBT or you could go private as there is a waiting list I understand. Side effects are common with antidepressants and do pass. But if they get too much then a change may be needed. Stop struggling and fighting. You are aren't you? Go with it to the best of your ability FOR THE MOMENT. It takes time but you WILL win. Look at the latest blog

    "Dr. Weekes". It may help. Very best of luck. jonathan.

  • Aw poor u, really feel 4 u. im very sensitive 2 meds + hav had so many horrific experiences in the lst few mnths alone. ud b suprised at the side effects u can get + this is wot urs sounds like. ive had a bad reaction 2 buspirone not long ago was stiff, tense, teeth chattering, couldnt move, neck was in agony bcause that tensed. also amongst many others i recently had 2 b taken of an ssri as was extremly suicidal + anxiety was through the roof, felt like a chipmunk + was swinging frm the light fitting. im no dr but this wot ur describing does sound like a reaction. hav u ever had reactions b4 like im very sensitive 2 meds. u know they r givin people ssri's 4 anxiety + more people than anythin hav a worse time wiv them, case anxiety 2 worsen + lots of side effects. they say old 1s hav more side effects but ive not found that 2 b the case. The amount of people who struggle wiv ssri's is huge, i know they work 4 som people but how many like us hav 2 go through hell. hav u stopped takin the meds which hav give u serotonin bcause if not u need 2 stop very gradualy as this can also cause serotonin syndrome. but i know wot u r goin through + its horrible. somtimes the cure is much worse than the disease. hope u feel better soon. kindest regards leeanne.x

You may also like...